skip to content

Faculty of Economics

Journal Cover

Srisuma, S. and Linton, O.

Semiparametric estimation of Markov decision processes with continuous state space

Journal of Econometrics

Vol. 166(2) pp. 320-341 (2011)

Abstract: We propose a general two-step estimator for a popular Markov discrete choice model that includes a class of Markovian games with continuous observable state space. Our estimation procedure generalizes the computationally attractive methodology of Pesendorfer and Schmidt-Dengler (2008) that assumed finite observable states. This extension is non-trivial as the policy value functions are solutions to some type II integral equations. We show that the inverse problem is well-posed. We provide a set of primitive conditions to ensure root-T consistent estimation for the finite dimensional structural parameters and the distribution theory for the value functions in a time series framework.

JEL Codes: C13, C14, C51

Author links: Oliver Linton  

Publisher's Link: http://dx.doi.org/10.1016/j.jeconom.2011.10.003



Papers and Publications



Recent Publications


Jochmans, K. and Weidner, M. Fixed-Effect Regressions on Network Data Econometrica [2019]

Carvalho, V. M., Nirei, M., Saito, Y. U. and Tahbaz-Salehi, A. Supply Chain Disruptions: Evidence from the Great East Japan Earthquake Quarterly Journal of Economics, forthcoming [2021]

Bergin, P. R. and Corsetti, G. Beyond Competitive Devaluations: The Monetary Dimensions of Comparative Advantage American Economic Journal: Macroeconomics [2020]

Aidt, T. S., Asatryan, Z., Badalyan, L. and Heinemann, F. Vote Buying or (Political) Business (Cycles) as Usual? Review of Economics and Statistics [2020]